Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 164, NWS Mobile, AL

September 8, 2001Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Sep 8, 2001, 1:26 PM CDT for Greene County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 8, 2001, 1:26 PM CDT (18:26 UTC)
Expired
Sep 8, 2001, 2:15 PM CDT
In force
49 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Greene County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2901 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS54 KMOB 081827
SVRMOB
MSC041-081915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CDT SAT SEP 8 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 215 PM CDT

* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NEELY...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AVERA BY 130 PM CDT
  JONATHAN...LEAKESVILLE BY 135 PM CDT
  PIAVE...ROUNSAVILLE BY 145 PM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3141 8883 3105 8880 3111 8845 3145 8847

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 11:47 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 8, 11:47 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1147 AM CDT SAT SEP 8 2001

AREA RADARS BEGINNING TO LIGHT UP LATE THIS MORNING AS EARLY SUN HAS
ERODED CAP IN MODERATE UNSTABLE ENVIRONMENT.  SPLIT ZONES FROM WEST
TO EAST IN ORDER TO REFLECT INCREASE IN RAIN CHANCES (70 PERCENT)
OVER THE WESTERN PORTION OF THE CWFA.  SKEW-T ANALYSIS OVER THE CWFA
PUTS STORM MOTION FROM THE SOUTHWEST AT ONLY 10 TO 15 MPH.  THE SLOW
MOVEMENT OF THE STORMS IN COMBINATION WITH PW NEAR TWO INCHES COULD
LEAD TO LOCALIZED FLOODING PROBLEMS LATER THIS AFTERNOON ACROSS
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...SO WILL HAVE TO
MONITOR CLOSELY.  NO OTHER CHANGES MADE TO REMAINDER OF FORECAST.

/22

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.